Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 63, NWS La Crosse, WI

June 25, 2025Houston County, Minnesota; La Crosse County, Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 25, 2025, 5:52 PM CDT for Houston County, Minnesota; La Crosse County, Vernon County, Wisconsin. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2025, 5:52 PM CDT (22:52 UTC)
Expired
Jun 25, 2025, 6:30 PM CDT
In force
38 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Houston County, MN, La Crosse County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 22 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 5:52 PM CDTTSTM WND DMGHokah, MNUtility pole down on main street near the post office. Crews on scene.
Jun 25, 6:02 PM CDTTORNADO4 Ssw Hokah, MNEF-0. This very brief tornado touched down at the edge of a wooded area off County Road 20 and damaged a few pine trees in a narrow path. Max wind of 75 mph.
Jun 25, 6:05 PM CDTTORNADO3 S Hokah, MN911 Center reported tornado on the ground south of Hokah.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 2:59 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

272 
WUUS53 KARX 252252
SVRARX
MNC055-WIC063-123-252330-
/O.NEW.KARX.SV.W.0063.250625T2252Z-250625T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
552 PM CDT Wed Jun 25 2025

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Northeastern Houston County in southeastern Minnesota...
  South central La Crosse County in west central Wisconsin...
  Northwestern Vernon County in southwestern Wisconsin...

* Until 630 PM CDT.

* At 551 PM CDT, a severe thunderstorm was located near Caledonia,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Caledonia around 555 PM CDT.
  Hokah and Brownsville around 610 PM CDT.

Other locations impacted by this severe thunderstorm include Highway
44 And Sanden Road, County Roads 3 And 24, Highway 33 And Losey
Boulevard, Mound Prairie, South Side Of La Crosse, and Goose Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Minnesota...and southwestern and west central Wisconsin.

&&

LAT...LON 4363 9152 4375 9159 4384 9122 4365 9118
TIME...MOT...LOC 2251Z 262DEG 17KT 4369 9150 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Naylor
1 follow-up statement
412 
WWUS53 KARX 252328 RRA
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
628 PM CDT Wed Jun 25 2025

MNC055-WIC063-123-252338-
/O.EXP.KARX.SV.W.0063.000000T0000Z-250625T2330Z/
Houston MN-La Crosse WI-Vernon WI-
628 PM CDT Wed Jun 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOUSTON...SOUTH
CENTRAL LA CROSSE AND NORTHWESTERN VERNON COUNTIES WILL EXPIRE AT 630
PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Minnesota...and southwestern and west central Wisconsin.

&&

LAT...LON 4363 9152 4375 9159 4384 9122 4365 9118
TIME...MOT...LOC 2328Z 262DEG 17KT 4371 9128 

$$

Naylor

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:30 PM CDT, 22 minutes earlier. Its key messages:

  • Severe weather (damaging winds and possibly a few tornadoes) possible this afternoon evening, and maybe another round overnight.
  • Heavy rain expected through tonight. Rainfall totals of 1-3 inches are expected with localized totals of 3-5 inches. Due to this a Flood Watch has been issued through 7 AM Thursday.
  • River flood watches has been issued for several rivers and creeks in the area. Minor to moderate flooding is expected.
Area forecast discussion, Jun 25, 5:30 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
530 PM CDT Wed Jun 25 2025

.KEY MESSAGES...

- Severe weather (damaging winds and possibly a few tornadoes)
  possible this afternoon evening, and maybe another round
  overnight.

- Heavy rain expected through tonight. Rainfall totals of 1-3
  inches are expected with localized totals of 3-5 inches. Due
  to this a Flood Watch has been issued through 7 AM Thursday.

- River flood watches has been issued for several rivers and
  creeks in the area. Minor to moderate flooding is expected.

&&

.DISCUSSION...
Issued at 213 PM CDT Wed Jun 25 2025

This afternoon and early evening

Visible satellite imagery early this afternoon is starting to show
some breaks in the clouds south of Interstate 90. As the afternoon
progresses, a differential heating area is expected to develop south
of Interstate 90 across northeast Iowa and southwest Wisconsin.
This will allow surface-based CAPES to climb into the 1-3K J/kg
range. The effective shear along the Interstate 90 corridor is
expected to climb to around 40 knots. This could potentially
result in some supercells. However, the most likely storm
structure will be organized/bowing clusters of storms capable of
damaging winds. A tornado or two cannot be ruled out. We have
been in coordination with the Storm Prediction Center about
extending the slight risk further east into southwest and
central Wisconsin.

With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the risk of flash flooding
has been issued for this afternoon and tonight.

Late tonight and Thursday

A mesoscale complex will move out of Nebraska this evening and move
through areas south of Interstate 94 late tonight. This could
potentially result in another area of strong winds moving east
through the area. This will result in pushing a front south into
central Iowa and northern Illinois. This front will then move back
north as a warm front on Thursday. Overall, the best 850 mb moisture
transport is east of the area. As a result, there may be a brief
threat of damaging winds and heavy rain during the afternoon and by
early evening this threat should be east of the area.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 530 PM CDT Wed Jun 25 2025

As it has been the past few days, a challenging aviation forecast as
a wavering surface front interacts with variety of other, mostly
small scale weather features, producing periods of shra/ts along
with fluctuating cigs and vsbys. Wind direction is also highly
variable at times. Will continue to paint the 6+ hour forecast with
a broad brush, leaning into the more probable, refining as we move
into the few hours out. Expect refinements through the next 24 to 36
hours.

CIGS: overall, short term models favor MVFR to IFR and will hold the
forecast there. Some potential for a few hours of VFR here and
there, but confidence not high enough to add.

WX/vsby: clusters of shra/ts moving east across the TAF sites this
evening, likely clearing KRST by 01z and KLSE btwn 02-03z. A cluster
of shras and a few storms could shift northeast out of central IA
around 06z, but CAMS (as of now) suggest they will skirt the TAF
sites. More confidence in SHRA/TS development after 18z Thu,
scattered initially, but then a line tracks through. Much of this
could be east of KRST by 00z FRI and KLSE by 02z FRI. Again though,
this assumes current setup holds...and chances are that a few small
scale variable will alter this outcome (somewhat).

WINDS: expect some variability in wind speeds as the sfc front
wobbles north and south and an area of low pressure slides in
from IA. Speeds mostly 10 kts or less.

&&

.HYDROLOGY...
Issued at 202 PM CDT Wed Jun 25 2025

With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the potential of Flash
Flooding was issued earlier this morning. This watch is in effect
through 7 AM Thursday for all of southeast Minnesota, southwest and
central Wisconsin, and much of northeast Iowa.

River flood watches have been issued for portions of the Black
(minor to moderate flooding possible), Kickapoo (minor to moderate
flooding possible), and Yellow rivers (minor flooding possible) in
western Wisconsin, Cedar River at Charles City (potential for minor
flooding) in northeast Iowa, and Turtle Creek (potential for minor
flooding) in southeast Minnesota. These forecasts were based on 48-
hour rainfall forecasts.

&&

.CLIMATE...
Issued at 202 PM CDT Wed Jun 25 2025

La Crosse

Daily rainfall records

June 25 - 1.65 inches in 2010
June 26 - 2.77 inches in 2021

June rainfall record is 4.50 inches on June 18, 2011

Rochester

Daily rainfall records

June 25 - 4.18 inches in 1913 (3rd highest for JUne)
June 26 - 2.00 inches in 1941

June rainfall record is 4.90 inches on June 28, 2019

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Thursday morning for WIZ017-029-032>034-
     041>044-053>055.
MN...Flood Watch through Thursday morning for MNZ079-086>088-
     094>096.
IA...Flood Watch through Thursday morning for IAZ008>011.

&&

DISCUSSION...Boyne
AVIATION....Rieck
HYDROLOGY...Boyne
CLIMATE...Boyne
Hazardous weather outlook, Jun 25, 3:54 AM CDT, 13 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
354 AM CDT Wed Jun 25 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-261300-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
354 AM CDT Wed Jun 25 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Periods of heavy rainfall and thunderstorms are expected this
afternoon into tonight. Repeated heavy rainfall could lead to
areas of flooding.

Some strong to severe storms with damaging wind gusts are
possible. An isolated weak tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Periods of heavy rainfall and thunderstorms are expected Thursday.
Repeated heavy rainfall could lead to areas of flooding. Some
storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, Jun 25, 4:08 PM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
408 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Tstm Wnd Gst     1 E Ostrander           43.61N 92.41W
06/25/2025  E58 MPH          Fillmore           MN   Emergency Mngr

&&

APF
Special weather statement, Jun 25, 4:24 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service La Crosse WI
424 PM CDT Wed Jun 25 2025

MNZ095-252200-
Fillmore MN-
424 PM CDT Wed Jun 25 2025

...THUNDERSTORMS IMPACTING FILLMORE COUNTY THROUGH 500 PM CDT...

At 422 PM CDT, Doppler radar was tracking strong thunderstorms,
occasionally producing funnels, along a line extending from near
Lanesboro to near Lime Springs. Movement was east at 40 mph.

HAZARD...Brief tornado possible and wind gusts up to 30 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Strong thunderstorms will be near...
  Preston and Lanesboro around 425 PM CDT.
  Harmony around 430 PM CDT.
  Canton around 435 PM CDT.
  Rushford around 440 PM CDT.
  Mabel around 450 PM CDT.

Other locations impacted by these storms include Forestville State
Park, Choice, York, Isinours, Hutton, Fillmore, Peterson, Rushford
Village, Whalan, and Pilot Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Iowa...and southeastern Minnesota.

&&

LAT...LON 4384 9221 4384 9173 4350 9174 4350 9245
      4351 9245
TIME...MOT...LOC 2122Z 259DEG 36KT 4374 9204 4351 9223

LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Baumgardt
Local storm report, Jun 25, 4:36 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
436 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Funnel Cloud     3 ENE Osage             43.30N 92.76W
06/25/2025                   Mitchell           IA   Trained Spotter

&&

APF
Special weather statement, Jun 25, 4:47 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service La Crosse WI
447 PM CDT Wed Jun 25 2025

IAZ008-009-252245-
Howard IA-Mitchell IA-
447 PM CDT Wed Jun 25 2025

...A STRONG THUNDERSTORM IN EASTERN MITCEHLL COUNTY...TRACKING INTO
NORTHERN HOWARD COUNTY THROUGH 545 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm
producing occasional funnels near Riceville, or 10 miles northeast
of Osage, moving east at 30 mph. No confirmed tornadoes have
occurred with this storm.

HAZARD...Brief tornadoes could occur and wind gusts up to 30 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

This strong thunderstorm will be near...
  Riceville around 450 PM CDT.
  Lime Springs around 515 PM CDT.

Other locations impacted by this storm include Chester, Saratoga,
County Roads A 23 And V 58, County Roads T 54 And A 31, McIntire,
Hayden Prairie, and County V 10 And 40th Street.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for north central
and northeastern Iowa.

&&

LAT...LON 4340 9271 4350 9246 4350 9208 4345 9208
      4330 9263
TIME...MOT...LOC 2145Z 247DEG 26KT 4336 9263

LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Baumgardt
Special weather statement, Jun 25, 5:50 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service La Crosse WI
550 PM CDT Wed Jun 25 2025

MNZ079-087-252345-
Wabasha MN-Olmsted MN-
550 PM CDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT OLMSTED AND SOUTH CENTRAL
WABASHA COUNTIES THROUGH 645 PM CDT...

At 549 PM CDT, emergency management reported a strong thunderstorm
over Byron, or near Mantorville, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Emergency management reported wind gusts of 35 to 45 mph
         with this line of storms as they moved through Dodge
         county.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Rochester and Byron around 555 PM CDT.
  Eyota around 610 PM CDT.
  Dover around 615 PM CDT.

Other locations impacted by this storm include County Roads 9 And 10,
Potsdam, Salem Corners, Hidden Meadows R V Park, Rochester Airport,
Kings Park, Oxbow Park, Apache Mall, Highway 52 And 55th Northwest,
and Genoa.

This includes Interstate 90 in Minnesota between mile markers 211 and
232.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Minnesota.

&&

LAT...LON 4419 9268 4419 9208 4385 9208 4392 9268
TIME...MOT...LOC 2249Z 275DEG 44KT 4403 9269

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Baumgardt

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:03 AM CDTFlood WatchARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more12 hr
Jun 25, 11:33 AM CDTRiver Flood WatchARXMower3 days
Jun 25, 3:47 PM CDTTornado WarningARXFillmore, Mower28 min
Jun 25, 4:24 PM CDTSpecial Weather StatementARXFillmore36 min
Jun 25, 5:10 PM CDTTornado Warning Tornado observedARXDodge, Olmsted19 min
Jun 25, 5:18 PM CDTSevere Thunderstorm WarningARXFillmore, Houston42 min
Jun 25, 5:24 PM CDTTornado Warning Tornado observedARXFillmore, Houston36 min
Jun 25, 5:30 PM CDTSevere Thunderstorm WarningARXDodge45 min
Jun 25, 5:50 PM CDTSpecial Weather StatementARXOlmsted55 min
Jun 25, 5:57 PM CDTTornado WarningARXWinona21 min
Jun 25, 6:06 PM CDTTornado Warning Tornado observedARXHouston24 min
Jun 25, 6:17 PM CDTSpecial Weather StatementARXFillmore43 min
Jun 25, 6:36 PM CDTAreal Flood AdvisoryARXHouston114 min
Jun 25, 11:33 AM CDTRiver Flood WatchARXRichland, Vernon40 hr
Jun 25, 6:45 PM CDTTornado WarningARXLa Crosse, Monroe30 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.